Nebraska, 2005

Hail in Nebraska, June 28, 2005

June 28, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM MST, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 28, 12:50 PM MST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT TUE JUN 28 2005

.SHORT TERM...PAC NW UPPER TROF KICKING OUT DESERT SW UPPER LOW AND
EJECTING IT NE.  THIS WILL CROSS THE REGION LATER THIS EVENING WITH
INCREASING CONVECTION NOW MOVING INTO WRN PARTS OF THE CWA.  EXPECT
SHOWERS AND TSTRMS TO CONTINUE TO SPREAD EAST ACROSS THE CWA THRU
THIS EVENING AS SYSTEM NEARS WITH BEST CHC FOR STRONG STORMS OVER
THE PANHANDLE WHERE BETTER MOISTURE EXISTS.  LATER TONIGHT FIRST
UPPER TROF SHIFTS ACROSS REGION AND PUSHES PACIFIC FRONT ACROSS THE
CWA WITH SFC DOWNSLOPE FLOW EXPECTED TO END CONVECTION OVER THE
PLAINS BY MORNING.  OUT WEST SCTD SHOWERS SHOULD STILL REMAIN AS
PAC NW UPPER TROF MOVES ACROSS.  2ND UPPER TROF MOVES ACROSS
WEDS AFTN WITH BEST CHC FOR SHOWERS OVER THE FAR NORTH PART OF THE
CWA CLOSER TO UPPER SYSTEM.  -RE-

.LONG TERM...WED NGT INTO SAT...FLAT UPPER RIDGE SHIFTG OVER AREA
WED NIGHT INTO THU MRNG WITH DRY AIRMASS OVER REGION.  LOW LEVEL
RETURN FLOW THU AFTN/EVNG WITH SOME INSTBLTY SHLD BE ENUF FOR SOME
LATE DAY SHWRS/TSTMS FAR SE WY INTO SRN PART OF PNHNDL.  DRIER AND
WARMER CONDITIONS RETURN FOR FRI INTO SAT...WITH PERHAPS SOME LATE
DAY TSTMS SAT MAINLY N AS WEAK CDFNT SLIPS INTO AREA...DRIVEN BY
WEAK FLAT UPR TROF RIPPLING EWD ACRS MT/ND.

SAT NGT THRU TUESDAY...FAST WESTERLY FLOW ALOFT AS OUR TYPICAL
SUMMER PATTERN CONTINUES INTO EARLY JULY.  PAC SHORTWAVE SKIRTS
ACROSS US/CANADIAN BORDER SUNDAY AND MONDAY AND MAY KICK OFF A ROUND
OF SHOWERS AND THUNDERSTORMS FOR THE FOURTH OF JULY FESTIVITIES BUT
WAY TOO EARLY TO GIVE ANY SPECIFICS.  SHORTWAVE DROPS A BOUNDARY
THROUGH THE AREA TUESDAY MORNING WITH HIGH PRESSURE SETTLING
SOUTHEASTWARD.  TEMPS WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL
CHANCES OF PRECIP.  DEMKO

&&

CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 28, 9:26 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 AM MDT TUE JUN 28 2005

WYZ061>066-291130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1026 AM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND SPREAD OVER
LOWER ELEVATIONS BY LATE AFTERNOON.  THE STORMS ARE NOT EXPECTED TO
BE SEVERE BUT THE STRONGER ONES MAY PRODUCE BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AGAIN ON
WEDNESDAY AND MAINLY OVER THE SNOWY RANGE AND LARAMIE VALLEY ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1026 AM MDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE HIGHER TERRAIN OF
EASTERN WYOMING BY LATE THIS AFTERNOON AND SPREAD EAST OVER THE
NEBRASKA PANHANDLE THROUGH THE EVENING.  ATMOSPHERIC CONDITIONS
PRIMARILY FAVOR STRONG GUSTY WINDS IN ASSOCIATION WITH THE STORMS
BUT SOME HAIL IS ALSO POSSIBLE...MAINLY OVER THE NORTHERN
PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR LATE DAY THUNDERSTORMS EXISTS OVER THE AREA MAINLY ON
WEDNESDAY...THURSDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OVER THE
NORTHERN NEBRASKA PANHANDLE.

In the hours before

Special weather statement, Jun 28, 1:44 PM MST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT TUE JUN 28 2005

NEZ002>003-290400-
BOX BUTTE-DAWES-
244 PM MDT TUE JUN 28 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 547 IN
EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BOX BUTTE... DAWES...

THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.
Local storm report, Jun 28, 3:42 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     20 N BAGGS              41.33N 107.66W
06/28/2005  61 MPH           CARBON             WY   MESONET

            COW CREEK RAWS SITE

0430 PM     TSTM WND GST     SARATOGA                41.45N 106.81W
06/28/2005  59 MPH           CARBON             WY   AWOS

            WINDS OCCURRED FROM 430 - 440 PM

&&
Local storm report, Jun 28, 4:15 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             ALLIANCE                42.10N 102.87W
06/28/2005  0.88 INCH        BOX BUTTE          NE   TRAINED SPOTTER

0513 PM     HAIL             1 E ALLIANCE            42.10N 102.85W
06/28/2005  0.88 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&
Special weather statement, Jun 28, 5:12 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT TUE JUN 28 2005

NEZ021-055-290500-
CHEYENNE-MORRILL-
612 PM MDT TUE JUN 28 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
548 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

CHEYENNE... MORRILL...

THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD.

NEZ002>003-290400-
BOX BUTTE-DAWES-
612 PM MDT TUE JUN 28 2005

...TORNADO WATCH NUMBER 547 REMAINS VALID UNTIL 10 PM MDT FOR THE
FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BOX BUTTE... DAWES...

THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.

The radar

The Cheyenne radar (KCYS), 185 km away, was scanning. The volume nearest the first event began at 02:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
June 28, 7:27 PM MST to 7:33 PM MST
Where
Box Butte County, 5 mi W of Alliance
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.100, -102.983

3/4 to 1 inch diameter hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454322.